6 doctors weighed in:
Is it possible to be allergic to neosporin?
6 doctors weighed in

Dr. Kenneth Cheng
Family Medicine
3 doctors agree
In brief: Possibly
It is possible to have a true allergy to neosporin or one of the ingredients of neosporin.
Additionally, neomycin (one of the ingredients of neosporin) can be irritating to the skin, especially if used over a long period of time or if covered by a bandage. Although this reaction is not a true allergy, the irritation often has similar characteristics of an allergy reaction. See your doctor.

In brief: Possibly
It is possible to have a true allergy to neosporin or one of the ingredients of neosporin.
Additionally, neomycin (one of the ingredients of neosporin) can be irritating to the skin, especially if used over a long period of time or if covered by a bandage. Although this reaction is not a true allergy, the irritation often has similar characteristics of an allergy reaction. See your doctor.
Dr. Kenneth Cheng
Dr. Kenneth Cheng
Thank
Dr. Steven Machtinger
Internal Medicine - Allergy & Immunology
1 doctor agrees
In brief: Yes.
Neomycin, the antibiotic in neosporin, is a frequent skin sensitizer leading to allergic skin reactions.

In brief: Yes.
Neomycin, the antibiotic in neosporin, is a frequent skin sensitizer leading to allergic skin reactions.
Dr. Steven Machtinger
Dr. Steven Machtinger
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified, Internal Medicine
38 years in practice
2M people helped
Continue
107,000 doctors available
Read more answers from doctors